Skip to main content

Research Repository

Advanced Search

Algebraic quantum field theory on spacetimes with timelike boundary

Benini, Marco; Dappiaggi, Claudio; Schenkel, Alexander


Marco Benini

Claudio Dappiaggi


We analyze quantum field theories on spacetimes M with timelike boundary from a model independent perspective. We construct an adjunction which describes a universal extension to the whole spacetime M of theories defined only on the interior intM. The unit of this adjunction is a natural isomorphism, which implies that our universal extension satisfies Kay's F-locality property. Our main result is the following characterization theorem: Every quantum field theory on M that is additive from the interior (i.e. generated by observables localized in the interior) admits a presentation by a quantum field theory on the interior intM and an ideal of its universal extension that is trivial on the interior. We shall illustrate our constructions by applying them to the free Klein-Gordon field.


Benini, M., Dappiaggi, C., & Schenkel, A. (2018). Algebraic quantum field theory on spacetimes with timelike boundary. Annales Henri Poincaré, 19(8), 2401-2433.

Journal Article Type Article
Acceptance Date May 3, 2018
Online Publication Date May 30, 2018
Publication Date 2018-08
Deposit Date May 31, 2018
Publicly Available Date May 31, 2018
Journal Annales Henri Poincaré
Print ISSN 1424-0637
Electronic ISSN 1424-0661
Publisher Springer Verlag
Peer Reviewed Peer Reviewed
Volume 19
Issue 8
Pages 2401-2433
Keywords Algebraic quantum fireld theory; Spacetimes with timelike boundary; Universal constructions; F-locality; Boundary conditions
Public URL
Publisher URL


Spacetimes 10.1007_s00023-018-0687-1.pdf (747 Kb)

Copyright Statement
Copyright information regarding this work can be found at the following address:

You might also like

Downloadable Citations